| Model Number |
CL10041021 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
12/13/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between the patient¿s hd treatment utilizing a clic blood chamber and the serious adverse event(s) of blood loss (ebl 600 ml) which required an observational (<24 hours) hospitalization and the transfusion of a single unit of prbcs.The cm attributed the blood loss to a faulty connection between the clic blood chamber and the custom combi set.It should be noted the instructions for use (both products) state all connections must be secure prior to initiating hd therapy to prevent blood leaks.Additionally, it should be noted a hemodialysis system may not alarm in every blood loss situation.Based on the totality of the information available, the clic blood chamber cannot be excluded from having a possible causal or contributory role in the patient¿s blood loss event(s).While there is currently no objective evidence indicating a fresenius device(s) and/or product(s) deficiency or malfunction occurred, the cm reported the source of the blood leak was the connection between the two products.If the clic blood chamber and custom combi set are returned, a manufacturer evaluation/investigation may disassociate the products from having caused or contributed to the serious adverse event(s).The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
A user facility clinic manager (cm) reported to fresenius that a blood leak occurred at the connection between the fresenius combiset bloodlines and the crit-line clip (clic) adapter.Additional information was obtained during follow-up.The cm stated that the patient reported not feeling well approximately 1h42m after the initiation of hemodialysis (hd) treatment.The cm went to check on the patient and identified a blood leak at the connection between the clic blood chamber and the combiset bloodlines.The patient¿s estimated blood loss (ebl) was approximately 600 ml.The patient did not complete treatment that day.The patient was instructed to go to the hospital where they received 1 unit (300 ml) of blood.The patient was discharged from the hospital and not admitted.The patient appeared at the clinic the following day where they completed a full additional treatment (with a runtime of 4 hours).It was noted that the patient¿s hemoglobin at the hospital was 9 (units unknown) and their last hemoglobin count taken at the clinic prior to the event was 8.5 (units unknown).The cm noted that the patient¿s hemoglobin count is usually on the low side and they are prescribed erythropoiesis-stimulating agents (esa).(b)(6) stated that the treatment was setup with a fresenius 2008t machine, a fresenius dialyzer, and fresenius bloodlines and crit-line clip (clic) adapter.The 2008t machine did not display any alarms.There were no loose connections noted within the treatment setup.There was no defect or damage noted on the bloodlines nor the clic adapter.The samples are available to be returned to the manufacturer for a physical evaluation.
Event or Problem Description
A user facility clinic manager (cm) reported to fresenius that a blood leak occurred at the connection between the fresenius combiset bloodlines and the crit-line clip (clic) adapter.Additional information was obtained during follow-up.The cm stated that the patient reported not feeling well approximately 1h42m after the initiation of hemodialysis (hd) treatment.The cm went to check on the patient and identified a blood leak at the connection between the clic blood chamber and the combiset bloodlines.The patient¿s estimated blood loss (ebl) was approximately 600 ml.The patient did not complete treatment that day.The patient was instructed to go to the hospital where they received 1 unit (300 ml) of blood.The patient was discharged from the hospital and not admitted.The patient appeared at the clinic the following day where they completed a full additional treatment (with a runtime of 4 hours).It was noted that the patient¿s hemoglobin at the hospital was 9 (units unknown) and their last hemoglobin count taken at the clinic prior to the event was 8.5 (units unknown).The cm noted that the patient¿s hemoglobin count is usually on the low side and they are prescribed erythropoiesis-stimulating agents (esa).Jennifer stated that the treatment was setup with a fresenius 2008t machine, a fresenius dialyzer, and fresenius bloodlines and crit-line clip (clic) adapter.The 2008t machine did not display any alarms.There were no loose connections noted within the treatment setup.There was no defect or damage noted on the bloodlines nor the clic adapter.The samples are available to be returned to the manufacturer for a physical evaluation.
Additional Manufacturer Narrative
Plant investigation: a sample was not received by the manufacturer even though it was initially reported to be available by the customer.A physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.